Smoothing and global attractors for the zakharov system on the torus

Research output: Contribution to journalArticlepeer-review


We consider the Zakharov system with periodic boundary conditions in dimension one. In the first part of the paper, it is shown that for fixed initial data in a Sobolev space, the difference of the nonlinear and the linear evolution is in a smoother space for all times the solution exists. The smoothing index depends on a parameter distinguishing the resonant and nonresonant cases. As a corollary, we obtain polynomial-in-time bounds for the Sobolev norms with regularity above the energy level. In the second part of the paper, we consider the forced and damped Zakharov system and obtain analogous smoothing estimates. As a corollary we prove the existence and smoothness of global attractors in the energy space.

Original languageEnglish (US)
Pages (from-to)723-750
Number of pages28
JournalAnalysis and PDE
Issue number3
StatePublished - 2013


  • Global attractor
  • Periodic boundary conditions
  • Smoothing
  • Zakharov system

ASJC Scopus subject areas

  • Analysis
  • Numerical Analysis
  • Applied Mathematics


Dive into the research topics of 'Smoothing and global attractors for the zakharov system on the torus'. Together they form a unique fingerprint.

Cite this